Can nebicard decrease heart rate?
Q: I am 47 years old male, 5 feet 4 inches tall and my weight is 56 kg. My BP was 128/70. I used to get palpitation on and off. I recently went to my doctor and he has given me Nebicard 2.5 mg for palpitation. After using Nebicard for two week I noticed that my heart rate came down to 60 beats per minute. Is it because of Nebicard and is it advisable to continue this drug?
A:Nebicard is the brand name; the name of the medicine is nebivolol. It is actually meant for reducing blood pressure but at the same time it reduces pulse rate also. The problem in your case is that your blood pressure is already on the lower side for your age. With Nebicard it will go down further and you may feel lethargic and listless. Its other side effects include dizziness, tiredness, paraesthesia, peripheral neuropathy, joint pains, muscle pain. Sleep and CNS disturbances. Oedema, dyspnoea (breathlessness), bronchospasm, altered blood sugar and lipid levels. Cold extremities, sexual dysfunction (impotence). Unfortunately the prolonged use of betablockers (such as atenolol, propranolol, metoprolol, nebivolol etc.) can precipitate diabetes. Unless your palpitations are too troublesome, it is better to take no medication and practice yoga. In due course if you do not brood over the symptom and forget about it, palpitations are likely to disappear on their own. In any case except for nuisance, palpitations do not have any adverse effect on the body.